MAUDE Adverse Event Report: COVIDIEN SUCTION YANKAUER CLEAR BULB TIP; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

COVIDIEN SUCTION YANKAUER CLEAR BULB TIP; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number K86
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the tip was broken off the top of the suctions catheter and not present in the unopened package.
 
Additional Manufacturer Narrative
A product analysis was unable to be completed as to date no samples or pictures have been provided.Precluding any further information or evidence there is not enough information at this time to determine with any confidence what likely caused the reported issue; therefore, the root cause is undetermined.However, due to previous evaluation on samples reported with a similar condition the potential root cause may be attributed to the use the device to pry apart anatomy (organ manipulation) causing the tip to break.A production notification was issued to all personnel to heighten awareness of the condition reported by the customer.Since the current process was found to be running according to approved specifications and standard operation procedures and the product history demonstrates that the device is durable, safe and effective, no actions are needed at this time at the manufacturing facility.The product is inspected routinely to ensure that all product specifications are met.No additional risks controls have been applied as the current risk controls are sufficient and residual risks deemed to be negligible.

Brand Name
SUCTION YANKAUER CLEAR BULB TIP
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key8604707
Report Number9612030-2019-02174
Device Sequence Number3236794
Product Code GCX
UDI-Device Identifier00885380030157
UDI-Public00885380030157
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberK86
Device Catalogue NumberK86
Device Lot Number1833104764
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date10/08/2019
Patient Sequence Number1